Alert archive / Wisconsin / Gale Warnings in 2008
Gale Warning 10, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Sep 14, 2008, 12:12 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2008, 12:12 PM CDT (17:12 UTC)
- Expired
- Sep 14, 2008, 6:13 PM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
701 WHUS73 KMKX 141712 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1212 PM CDT SUN SEP 14 2008 ...STRONG WINDS AND HIGH WAVES EXPECTED THIS AFTERNOON THROUGH MONDAY AFTERNOON... .THE REMNANTS OF IKE WILL MOVE NORTHEAST THROUGH CENTRAL INDIANA THIS AFTERNOON AND TO THE LAKE ERIE AREA THIS EVENING. A TIGHT PRESSURE GRADIENT WILL ALLOW FOR NORTH TO NORTHEAST WINDS TO REACH GALE FORCE AND GENERATE HIGH WAVES IN THE NEAR SHORE WATERS SOUTH OF PORT WASHINGTON...AS WELL AS OVER THE ADJACENT OPEN WATERS. LMZ644>646-150115- /O.NEW.KMKX.GL.W.0010.080914T1712Z-080915T0300Z/ /O.EXT.KMKX.SC.Y.0071.080915T0300Z-080915T1800Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1212 PM CDT SUN SEP 14 2008 ...GALE WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT MONDAY. NORTH TO NORTHEAST WINDS OF 15 TO 25 KNOTS...INCREASING TO GALES TO 35 KNOTS THIS AFTERNOON...AND CONTINUING INTO THE EVENING HOURS. THESE WINDS WILL CAUSE WAVES TO BUILD TO 4 TO 8 FEET BY SUNDAY EVENING. THOUGH THE WINDS WILL BEGIN TO DECREASE MONDAY MORNING...WAVES WILL BE SLOWER TO SUBSIDE TO...OR BELOW...4 FEET UNTIL LATER MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-150115- /O.CON.KMKX.SC.Y.0071.000000T0000Z-080915T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- 1212 PM CDT SUN SEP 14 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY. NORTH TO NORTHEAST WINDS OF 15 TO 25 KNOTS...WITH HIGHER GUSTS ARE EXPECTED THIS AFTERNOON...CONTINUING THROUGH TONIGHT. THESE WINDS WILL CAUSE WAVES TO BUILD TO 4 TO 7 FEET BY SUNDAY NIGHT. THOUGH THE WINDS WILL BEGIN TO DECREASE MONDAY MORNING...WAVES WILL BE SLOWER TO SUBSIDE TO...OR BELOW...4 FEET UNTIL LATER MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KAPELA
2 follow-up statements
984 WHUS73 KMKX 142043 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 343 PM CDT SUN SEP 14 2008 ...STRONG WINDS AND HIGH WAVES EXPECTED THIS EVENING THROUGH MONDAY AFTERNOON... .THE REMNANTS OF IKE WILL MOVE NORTHEAST THROUGH THE LAKE ERIE AREA TONIGHT. A TIGHT PRESSURE GRADIENT WILL ALLOW FOR NORTH WINDS TO REACH GALE FORCE AND GENERATE HIGH WAVES IN THE NEAR SHORE WATERS SOUTH OF PORT WASHINGTON...AS WELL AS OVER THE ADJACENT OPEN WATERS. LMZ644>646-150445- /O.CON.KMKX.GL.W.0010.000000T0000Z-080915T0300Z/ /O.CON.KMKX.SC.Y.0071.080915T0300Z-080915T1800Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 343 PM CDT SUN SEP 14 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT MONDAY. NORTH GALES TO 35 KNOTS IN THE EVENING HOURS...DIMINISHING TO15 TO 25 KNOTS AFTER 10 PM. THESE WINDS WILL CAUSE WAVES TO BUILD TO 4 TO 7 FEET. THOUGH THE WINDS WILL BEGIN TO DECREASE MONDAY MORNING...WAVES WILL BE SLOWER TO SUBSIDE TO...OR BELOW...4 FEET UNTIL LATER MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-150445- /O.CON.KMKX.SC.Y.0071.000000T0000Z-080915T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- 343 PM CDT SUN SEP 14 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY. NORTH TO NORTHEAST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TONIGHT. THESE WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 6 FEET. THE WINDS WILL BEGIN TO DECREASE MONDAY MORNING...WAVES WILL BE SLOWER TO SUBSIDE TO...OR BELOW...4 FEET UNTIL LATER MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KAPELA
947 WHUS73 KMKX 142313 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 613 PM CDT SUN SEP 14 2008 ...STRONG WINDS AND HIGH WAVES EXPECTED THIS EVENING THROUGH MONDAY AFTERNOON... .THE REMNANTS OF IKE WILL MOVE NORTHEAST AS AN AREA OF LOW PRESSURE THROUGH THE EASTERN GREAT LAKES TONIGHT. A TIGHT PRESSURE GRADIENT IN THE WAKE OF THE LOW PRESSURE AREA WILL ALLOW FOR GUSTY NORTH WINDS AND GENERATE HIGH WAVES IN THE NEAR SHORE WATERS...AS WELL AS OVER THE ADJACENT OPEN WATERS. LMZ644>646-150300- /O.CAN.KMKX.GL.W.0010.000000T0000Z-080915T0300Z/ /O.EXT.KMKX.SC.Y.0071.080914T2308Z-080915T1800Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 613 PM CDT SUN SEP 14 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT MONDAY. NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS IN THE EVENING HOURS...AND CONTINUE OVERNIGHT. THESE WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET. THOUGH THE WINDS WILL BEGIN TO DECREASE MONDAY MORNING...WAVES WILL BE SLOWER TO SUBSIDE TO...OR BELOW...4 FEET UNTIL LATER MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-150300- /O.CON.KMKX.SC.Y.0071.000000T0000Z-080915T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- 613 PM CDT SUN SEP 14 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT MONDAY. NORTH TO NORTHEAST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TONIGHT. THESE WINDS WILL CAUSE WAVES TO BUILD TO 3 TO 5 FEET. THE WINDS WILL BEGIN TO DECREASE MONDAY MORNING...WAVES WILL BE SLOWER TO SUBSIDE TO...OR BELOW...4 FEET UNTIL LATER MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Sep 14, 3:48 AM CDT, 8 hours 24 minutes earlier.
Area forecast discussion, Sep 14, 3:48 AM CDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 AM CDT SUN SEP 14 2008
.DISCUSSION...FORECAST FOCUS ON RAIN SHIELD ACCOCIATED WITH IKE
REMNANTS TODAY/THIS EVENING THEN DRY WEATHER PATTERN.
TODAY-
REMNANTS OF IKE CONTINUE TO MOVE NE FROM AR AND MO. 991MB SURFACE
LOW WITH PRESSURE FALL AREA SUPPORTING A TRACK ALONG FRONTAL
BOUNDARY TO THE NE TOWARDS INDIANAPOLIS. A FAVORABLE TRACK FOR
BRINGING A SWATH OF RAIN INTO SE WI. THE APPROACH OF A MID LEVEL
TROUGH AXIS INTO THE CWA THIS AFTERNOON WILL ALSO HELP TO SCOOT
THE STRONG VORT CENTER OF IKE OFF MORE TO THE NE WITH TIME. WILL
HAVE A SE...HIGHEST...TO NW...LOWEST...GRADIENT IN POPS ACROSS THE
CWA. QPF AMOUNTS HIGHEST IN THE SOUTHEAST...THOUGH APPEARS
HEAVIEST JUST OFF TO OUR SOUTHEAST.
TONIGHT-
LINGERING SHOWERS THIS EVENING BUT VERTICAL MOTION FIELD DECREASES
MARKEDLY WITH TIME AND MID LEVEL RH SHIFTS AWAY AS INFLUENCE OF IKE
WANES. STILL MID LEVEL CYCLONIC FLOW WITH EMBEDDED WEAK SHORT WAVES
AND LINGERING LOW LEVEL MOISTURE PER SOUNDINGS. SOME WEAK QG
CONVERGENCE NOTED. WILL KEEP THE POTENTIAL OF SOME DRIZZLE GOING
AFTER ANY LINGERING IKE RELATED PRECIPITATION SHIFTS AWAY.
MONDAY-
SURFACE HIGH GRADUALLY BUILDS IN. GFS LINGERS LOW LEVEL RH LONGER
THAN NAM. WILL GO FOR SOME SUNSHINE DEVELOPING AS THE DAY WEARS
ALONG.
MONDAY NIGHT-
850 MILLIBAR COOL POCKET STARTS TO SHIFT EAST AS WEAK WARM AIR
ADVECTION KICKS IN. 925 MILLIBAR TEMPERATURES OF 9-10C WITH MODERATE
INVERSION DOES SUPPORT AT LEAST THE POTENTIAL OF SOME TEMPS DIPPING
INTO THE 30S IN PARTS OF THE WESTERN CWA. WILL KEEP SOME MENTION OF
PATCHY FROST AS WELL AS SOME FOG...AS LIGHT WIND REGIME AND
RELATIVELY MOIST BOUNDARY LAYER WILL BE SUPPORTIVE OF SOME
DEVELOPMENT.
TUESDAY-
HIGH PRESSURE RIDGE AXIS PLACED TO OUR SOUTHEAST. WARM AIR ADVECTION
WILL CONTINUE.
WEDNESDAY-
UPPER RIDGING NOTED WEAK SHORT WAVE PASSES WELL TO OUR NORTH WHILE
HINT OF A WEAK/SHALLOW FROPA...THOUGH NO MOISTURE OR ENOUGH FORCING
TO SUGGEST PRECIPITATION DEVELOPMENT.
THURSDAY-
UPPER RIDGING STRENGTHENS ITS HOLD ON THE AREA. DRY AIRMASS LOOKS
PRETTY ENTRENCHED. RENEWED SOUTHWEST 850 MILLIBAR FLOW...ALTHOUGH
DEW POINTS QUITE SKIMPY.
&&
10
.AVIATION...THE REMNANTS OF IKE ARE EXPECTED TO MOVE NORTHEAST ALONG
A FRONTAL ZONE TO THE SOUTH. MVFR TO IFR CONDITIONS THIS MORNING.
RAIN WILL AFFECT MUCH OF SOUTHEAST WISCONSIN THIS MORNING...THEN
DIMINISHING LATE THIS AFTERNOON. EXPECT MAINLY IFR CONDITIONS IN
RAIN AREA. AS LOW MOVES INTO THE EASTERN GREAT LAKES THIS
EVENING...NORTHWEST WINDS ON THE BACKSIDE OF THE LOW WILL BRING
DRIER AIR...WITH MAINLY MVFR CIGS BECOMING VFR TONIGHT.
&&
.MARINE...SMALL CRAFT ADVISORY WINDS AND WAVES DEVELOPING THIS
AFTERNOON AND CONTINUING THROUGH MONDAY...AS THE CORE OF THE
REMNANTS OF IKE PASS TO THE SOUTHEAST. SUSTAINED NORTHEAST TO NORTH
WINDS TO 25 KNOTS ARE LIKELY DURING THIS TIME.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 1 PM CDT MONDAY FOR
LMZ643>646.
&&Hazardous weather outlook, Sep 14, 4:40 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 440 AM CDT SUN SEP 14 2008 WIZ046-047-051-052-056>060-062>072-150945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 440 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT MORE RAIN IS EXPECTED TO FALL OVER SOUTHERN WISCONSIN TODAY...MAINLY ACROSS SOUTHEAST WISCONSIN. THERE IS A POTENTIAL THAT THE RACINE AND KENOSHA AREAS COULD RECEIVE ANOTHER INCH OF RAIN AS THE REMNANTS OF IKE MOVE ACROSS INDIANA. THIS ADDITIONAL RAIN...COMBINED WITH THE RECENT RAINFALL...MAY CAUSE MINOR FLOODING IN LOW LYING AREAS AND STREAMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PATCHY FOG IS EXPECTED TUESDAY MORNING...WITH SOME PATCHY FROST POSSIBLE IN LOW AREAS MAINLY NORTHWEST OF MADISON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD BE APPRECIATED. LMZ643>646-150945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 440 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT...DUE TO STRONG NORTH WINDS AND BUILDING WAVES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY AFTERNOON FOR FOR NORTH WINDS AND HIGH WAVES. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Sep 14, 9:41 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
941 AM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HEAVY RAIN GENOA CITY 42.50N 88.32W
09/14/2008 M3.25 INCH WALWORTH WI TRAINED SPOTTER
24 HR RAINFALL
&&
KUHLMANNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.